MAUDE Adverse Event Report: CONMED CORPORATION 5MM SPATULA W/STEALTH, 32CM; UNIV. PLUS/MULTI-FUNCTION INST

CONMED CORPORATION 5MM SPATULA W/STEALTH, 32CM; UNIV. PLUS/MULTI-FUNCTION INST
Catalog Number 60-5274-032
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported unused device was returned for evaluation in its original unopened package.Label verification and visual inspection were performed.A hole was found in the poly material of the package.This defect resulted in a sterile breach and was likely caused by the device after the sealing process.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of this product.The products released for distribution were found to have met all specifications prior to shipment.Of the lot containing (b)(4) units, no prior complaints have been received.A two-year review of complaint history revealed one similar prior complaint.During this same time frame, (b)(4) devices have been manufactured and shipped worldwide.A risk analysis was performed and deemed acceptable.This reported packaging issue was obvious to the distributor, prompting the return of the device for evaluation.There was no patient involvement.As with all medical devices, examination of the product occurs multiple times prior to use.Good clinical practice would include examination and verification of the original packaging and its labeling to ensure both are intact.The instructions for use (ifu) provides the following warning.If packaging has been opened/damaged or altered, do not use the product and contact the manufacturer immediately.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(4) reported a "tear" on the sterile pouch of the device.There was no patient involvement as this defect was discovered during incoming inspection.This report is raised on the basis of a sterility breach found during the device evaluation.

Brand Name
5MM SPATULA W/STEALTH, 32CM
Common Device Name
UNIV. PLUS/MULTI-FUNCTION INST
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502
MDR Report Key7270658
Report Number1320894-2018-00025
Device Sequence Number164049
Product Code GEI
UDI-Device Identifier20653405010705
UDI-Public(01)20653405010705(17)210915(30)5(10)201609161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/15/2021
Device Catalogue Number60-5274-032
Device Lot Number201609161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2018
Initial Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1